Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 4, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Nov 12, 2021, 9:03 AM MST for 7 counties in Montana. It took effect at Nov 13, 2021, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 9:03 AM MST (16:03 UTC)
- In effect from
- Nov 13, 2021, 9:00 AM MST
- Expired
- Nov 13, 2021, 2:45 AM MST
- In force
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 101 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS75 KGGW 121603 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 903 AM MST Fri Nov 12 2021 MTZ021>023-025>027-060-131100- /O.NEW.KGGW.HW.A.0004.211113T1600Z-211114T0000Z/ Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux- Southwest Phillips- Including the cities of Winnett, Jordan, Circle, Glendive, Richey, Terry, Wibaux, and Zortman 903 AM MST Fri Nov 12 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
578 WWUS75 KGGW 130945 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 245 AM MST Sat Nov 13 2021 MTZ021>023-025>027-060-140000- /O.UPG.KGGW.HW.A.0004.211113T1600Z-211114T0000Z/ /O.NEW.KGGW.HW.W.0007.211113T1700Z-211114T0000Z/ Petroleum-Garfield-McCone-Dawson-Prairie-Wibaux- Southwest Phillips- Including the cities of Winnett, Jordan, Circle, Glendive, Richey, Terry, Wibaux, and Zortman 245 AM MST Sat Nov 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of northeast Montana south of the Missouri River and over the Little Rockies of Southwest Phillips County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-140000- /O.NEW.KGGW.LW.Y.0048.211113T1400Z-211114T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, and Frazer 245 AM MST Sat Nov 13 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 7 AM this morning to 8 PM MST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 2:29 AM MST, 6 hours 34 minutes earlier.
Area forecast discussion, Nov 12, 2:29 AM MST, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 229 AM MST Fri Nov 12 2021 .DISCUSSION... Surface high moves into eastern Montana this morning diminishing the winds. While low clouds will clear this morning, mid and high clouds will move in today ahead of tonight's warm front. The warm front will bring chances for a wintry mix of light snow, sleet, freezing rain, and light rain across the forecast area tonight and Saturday morning. While the main driving force for this event will be the warm front overriding the colder air at the surface; the models and ensembles differ significantly on when and where there will be precipitation. There is too much uncertainty on whether or not there will be enough freezing rain to impact travel tonight. Will hold off on any advisories for the freezing rain at this time. The best chance for freezing rain tonight and early Saturday will be in the northeast. Will maintain a chance of mixed precipitation tonight and Saturday morning with a progression from chance of light snow to sleet to freezing rain to light rain as the warm front moves east. There will also be rising temperatures tonight. A cold front quickly follows during the day on Saturday with a shortwave trough that will bring a chance of light rain along with gusty northwest winds in the afternoon that will require a Lake Wind Advisory for Fort Peck Lake. Another warm front moves through the area Sunday and Sunday Night with chances for light rain and light snow. Monday will be a very warm day for mid November with an upper ridge over the area with highs in the 50s north and 60s south. A cold front Monday Night and Tuesday will bring gusty northwest winds followed by colder temperatures for the rest of the forecast period. && .AVIATION... UPDATED: 0900Z FLIGHT CONDITIONS: MVFR early, VFR late morning and this afternoon, VFR- MVFR tonight into Saturday morning. WINDS: NW 10-15 kts early becoming light and variable this morning, becoming S-SE 10-15 kts this afternoon and evening. Winds will veer to the WSW around 10 kts overnight with the warm front. SYNOPSIS: MVFR level low clouds will gradually clear this morning. Mid and high clouds will move into the area from the west today. A warm front moves over the area tonight and Saturday morning with a chance of a wintry mix of light snow, sleet, freezing rain, and light rain. This will bring low clouds into the area tonight with MVFR cigs possible at times. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.